Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 12, 2000, 1:26 PM MDT for Sierra County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2000, 1:26 PM MDT (19:26 UTC)
- Expired
- Jun 12, 2000, 2:00 PM MDT
- In force
- 34 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sierra County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS54 KEPZ 121928
SVRELP
NMC051-122000-
URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
126 PM MDT MON JUN 12 2000
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTY
IN NEW MEXICO
WEST CENTRAL SIERRA
AT 125 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WEST CENTRAL SIERRA COUNTY...OR ABOUT 23
MILES WEST OF TRUTH OR CONSEQUENCES...MOVING EAST AT 10 MPH.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN EL PASO.
LAT...LON 3313 10776 3301 10767 3306 10748 3319 10757What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:11 AM MDT, 13 hours 15 minutes earlier.
Area forecast discussion, Jun 12, 12:11 AM MDT, 13 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1211 AM MDT MON JUN 12 2000 SYNOPSIS... THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE HIGHEST TODAY AS LOW LEVEL MOISTURE MOVES INTO THE REGION ON A SOUTH TO SOUTHEAST FLOW. THUNDERSTORM CHANCES WILL DECREASE ON TUESDAY AS THE WIND BECOMES WESTERLY ACROSS THE AREA PUSHING WHAT LOW LEVEL MOISTURE THERE IS BACK TO THE EAST. THE WESTERLY FLOW WILL ALSO ALLOW TEMPERATURES TO REACH NEAR THE CENTURY MARK FOR MID WEEK. DISCUSSION... WATER VAPOR IMAGERY SHOWING MAIN PLUME OF MOISTURE STILL EAST OF AREA. WITH NEXT S/W DIGGING IN FROM THE WEST LOOKS LIKE DEEP MOISTURE WILL HAVE A DIFFICULT TIME REACHING FA. TIME SXNS SUPPORT THIS WITH ONLY A BRIEF PERIOD OF APPRECIABLE EAST TO SOUTHEAST FLOW TODAY AND INTO THIS EVENING BELOW 50H. DEEP WESTERLY FLOW DEVELOPS ON TUESDAY AS FA COMES UNDER THE INFLUENCE OF NEXT S/W. THIS SHOULD PUSH WHAT MOISTURE THERE IS OUT AND ALLOW TEMPS TO HEAT UP. FOR TODAY...WILL STRUCTURE POPS WITH BEST CHANCE EASTERN ZONES AND LITTLE OR NONE WEST. WILL KEEP A SLIGHT CHC EXTRM ERN MOUNTAINS ON TUESDAY NEAR DRYLINE AND NO POPS WEST. FOR THE EXTENDED...LONGWAVE TROF FORECAST TO DIG OVER THE LOWER MISSISSIPPI VALLEY. RESULT HERE WILL BE A FAIRLY DRY AND HOT PATTERN UNDER A WEST TO NORTHWEST FLOW ALOFT. EL PASO BB 97/ 70/100/ 70/100 11--0 LAS CRUCES BB 94/ 61/ 97/ 61/ 97 11--0 ALAMOGORDO BB 95/ 65/ 98/ 65/ 98 11--0 CLOUDCROFT BB 73/ 47/ 76/ 47/ 76 212-0 TRUTH OR CONSEQUENCES BB 95/ 65/ 98/ 65/ 98 -1000 SILVER CITY BB 87/ 56/ 90/ 56/ 90 -1000 DEMING BB 95/ 60/ 98/ 60/ 98 -1000 LORDSBURG BB 96/ 60/ 99/ 60/ 99 -1000 SIERRA BLANCA BB 94/ 66/ 97/ 66/ 97 111-0 .ELP...NONE 16/SIMENSKY N
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.